Alert archive / Connecticut / Flash Flood Warnings in 2008

Flash Flood Warning 62, NWS New York, NY

September 6, 2008Greater Bridgeport Planning Region, Connecticut

NWS New York, NY issued this flash flood warning at Sep 6, 2008, 6:18 PM EDT for Greater Bridgeport Planning Region, Connecticut. It was in force for 6 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 6, 2008, 6:18 PM EDT (22:18 UTC)
Expired
Sep 7, 2008, 12:07 AM EDT
In force
6 hr
Issued by
NWS New York, NY
Area
Storm-based polygon
Flood severity
None

County Greater Bridgeport Planning Region, CT

The radar

The Brookhaven radar (KOKX), 61 km from the middle of the area, began a volume at 22:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 6, 9:00 PM EDTFLASH FLOODDanbury, CTONE TO THREE FEET OF STANDING WATER ON ROADWAYS IN AND NEAR THE CAMPUS OF WESTERN CONNECTICUT STATE UNIVERSITY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 162 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 10.3 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2008-09-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 756 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2008-09-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 78 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
756 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
562 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
78 m²/s²
0-3 km storm-relative helicity
83 m²/s²
Significant tornado parameter
0.3
Supercell composite
2.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KOKX 062218
FFWOKX
CTC001-070415-
/O.NEW.KOKX.FF.W.0062.080906T2218Z-080907T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE UPTON NY
618 PM EDT SAT SEP 6 2008

THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  FAIRFIELD COUNTY IN SOUTHERN CONNECTICUT...

* UNTIL 1215 AM EDT...

* AT 610 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
HEAVY RAIN FALLING ACROSS FAIRFIELD COUNTY. RAINFALL RATES AROUND AN 
INCH AN HOUR IS OCCURRING. RAINFALL WILL BECOME MORE SCATTERED IN 
NATURE OVER THE NEXT HOUR OR SO...THEN AN AREA OF HEAVY RAIN OVER 
CENTRAL AND SOUTHERN NEW JERSEY EXTENDING INTO THE ATLANTIC OCEAN 
WILL MOVE ACROSS THE AREA. RAINFALL RATES WITH THIS BATCH OF HEAVY 
RAIN ARE BETWEEN 1 AND 2 INCHES PER HOUR.  

TRAINED WEATHER SPOTTERS REPORTED 2 FEET OF WATER ON PORTIONS OF 
SOUND BEACH AVENUE AND ARCADIA ROAD IN GREENWICH. MOTORISTS ARE 
ADVISED TO AVOID THIS AREA. 

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN UPTON
NY.

LAT...LON 4151 7344 4152 7339 4141 7318 4131 7307
      4123 7312 4116 7310 4114 7314 4117 7317
      4111 7325 4110 7335 4106 7341 4100 7356
      4101 7360 4099 7364 4100 7365 4110 7372
      4121 7348 4130 7355 4167 7352 4167 7350

$$
2 follow-up statements
000 
WGUS71 KOKX 070059
FFSOKX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
859 PM EDT SAT SEP 6 2008

CTC001-070415-
/O.CON.KOKX.FF.W.0062.000000T0000Z-080907T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FAIRFIELD CT-
859 PM EDT SAT SEP 6 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1215 AM EDT FOR
FAIRFIELD COUNTY...

AT 853 PM EDT...HEAVY RAIN CONTINUES TO FALL ACROSS FAIRFIELD 
COUNTY. MANY LOCATIONS ACROSS THE COUNTY HAVE RECEIVED AROUND 2 
INCHES OF RAIN IN THE LAST HOUR. WHILE THE HEAVIEST BANDS HAVE 
LIFTED NORTH AND HAVE WEAKENED...HEAVY RAIN WILL CONTINUE FOR THE 
NEXT FEW HOURS BEFORE GRADUALLY LIGHTENING AND TAPERING OFF FROM 
WEST TO EAST BETWEEN 10 PM AND MIDNIGHT.  

LAT...LON 4151 7344 4152 7339 4141 7318 4131 7307
      4123 7312 4116 7310 4114 7314 4117 7317
      4111 7325 4110 7335 4106 7341 4100 7356
      4101 7360 4099 7364 4100 7365 4110 7372
      4121 7348 4130 7355 4167 7352 4167 7350

$$
000 
WGUS71 KOKX 070407
FFSOKX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
1207 AM EDT SUN SEP 7 2008

CTC001-070416-
/O.CAN.KOKX.FF.W.0062.000000T0000Z-080907T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FAIRFIELD CT-
1207 AM EDT SUN SEP 7 2008

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR FAIRFIELD COUNTY...

HEAVY RAINS HAVE ENDED ACROSS THE WARNED AREA. THUS...THE FLASH 
FLOOD WARNING WILL BE ALLOWED TO EXPIRE. DUE TO RECENT HEAVY 
RAINS...THERE STILL MAY BE AREAS WHERE WATER COVERS THE ROAD. DO NOT 
DRIVE INTO THESE AREAS.

LAT...LON 4151 7344 4152 7339 4141 7318 4131 7307
      4123 7312 4116 7310 4114 7314 4117 7317
      4111 7325 4110 7335 4106 7341 4100 7356
      4101 7360 4099 7364 4100 7365 4110 7372
      4121 7348 4130 7355 4167 7352 4167 7350

$$

BAS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this flash flood warning went out at Sep 6, 4:20 PM EDT, 1 hour 58 minutes earlier.

Area forecast discussion, Sep 6, 4:20 PM EDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE UPTON NY
420 PM EDT SAT SEP 6 2008

.SYNOPSIS...
TROPICAL STORM HANNA WILL TRACK NORTHEAST...AND PASSES JUST SOUTH
OF NEW YORK HARBOR...THEN QUICKLY ACROSS EASTERN LONG ISLAND SOUND
TONIGHT. HANNA THEN RAPIDLY MOVES NORTHEAST AWAY FROM THE REGION.
PLEASE REFER TO THE LATEST STATEMENT FROM THE NATIONAL HURRICANE
CENTER FOR FURTHER DETAILS ON HANNA.

WEAK HIGH PRESSURE BUILDS IN FROM THE GREAT LAKES BEHIND HANNA
SUNDAY AND SUNDAY NIGHT...THEN MOVES OFFSHORE MONDAY. A WARM FRONT
CROSSES THE REGION MONDAY NIGHT AND TUESDAY MORNING...FOLLOWED BY A
COLD FRONT TUESDAY AFTERNOON AND EVENING. HIGH PRESSURE THEN BUILDS
IN WEDNESDAY INTO THURSDAY. NEXT STORM SYSTEM APPROACHES FOR THE END
OF THE WEEK.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
LATEST FORECAST PRODUCTS DELAYED...AWAITING TROPICAL PREDICTION CENTER
HANNA FORECAST.

BANDS OF HEAVY RAIN AND POSSIBLE TSTMS ASSOCIATED
WITH HANNA AS THE STORM TRACKS JUST SOUTH OF NEW YORK
HARBOR...THEN ACROSS EASTERN LONG ISLAND SOUND. OPERATIONAL MODELS
NOW IN BETTER AGREEMENT WITH THE HANDLING OF THIS STORM. FLOODING
CONCERNS WILL CONTINUE THROUGH THE OVERNIGHT WITH POTENTIAL FOR 2
INCH PER HOUR RAINFALL IN THIS MOIST AIRMASS. ONLY CONCERN IS
WEAKENING OF STORM AS CLOUD TOPS WARM. WILL NEED TO KEEP AN EYE ON
RAINFALL. WINDS OF 30 TO 40 MPH WILL BE COMMON WITH GUSTS 40 TO 50
MPH.

BASED ON FORECAST TRACK...AND MODELS SUGGESTING RAPID DRYING
BEHIND HANNA...BRING PRECIPITATION TO AN END FAIRLY QUICKLY FROM SW
TO NE AFTER MIDNIGHT TONIGHT. FOLLOWED MOS BLEND FOR TEMPS.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY/...
AS THE STORM QUICKLY DEPARTS SUNDAY...WEAK FRONT APPROACHES THE
REGION...FOLLOWED BY HIGH PRESSURE LATER IN THE PERIOD.

INITIAL BREEZY TO WINDY CONDITIONS WILL ABATE BY SUNDAY AFTERNOON AS
THE STORM DEPARTS. PLENTY OF SUNSHINE EXPECTED.

GENERAL FLAT MID AND UPPER LEVEL FLOW SUNDAY NIGHT THROUGH MONDAY
NIGHT. AT THE SFC...HIGH PRESSURE BUILDS OVERHEAD EARLY
MONDAY...THEN PASSES EAST OF THE AREA MONDAY NIGHT AND TUESDAY.

NEXT SHORTWAVE...WHICH IS HANDLED DIFFERENTLY WITH REGARD TO
STRENGTH AND THUS MOVEMENT FROM OP MODELS AND VARIOUS ENS
MEMBERS...APPROACHES MONDAY NIGHT AND TUESDAY. SFC WARM FRONT
APPROACHES THE REGION MONDAY NIGHT/EARLY TUE MORNING...FOLLOWED BY
COLD FRONT. INCREASING SOUTHERLY FLOW AND ASSOCIATED WARM AIR
ADVECTION WILL RESULT IN INCREASING CHANCES FOR SHOWERS/TSTMS.
SLIGHT CHC WITH THE WARM FRONT...WITH BETTER CHANCES WITH THE COLD
FRONT LATE IN THE DAY.

AS FOR TEMPS...NEAR TO SLIGHTLY ABOVE NORMAL TEMPS EXPECTED.
AGAIN...FOLLOWED MOS BLEND WHICH WAS IN DECENT AGREEMENT. SOME HIGH
TEMP DISPARITIES INLAND NOTED. BLEND ENSURED MIDDLE OF THE ROAD
SOLUTION ATTM.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
HIGH PRESSURE WILL BUILD INTO THE AREA AFTER A COLD FRONT SWEEPS
THROUGH TUESDAY NIGHT...RESULTING IN DRY CONDITIONS FOR WEDNESDAY
AND THURSDAY. BY FRIDAY...HIGH PRESSURE SLIDES OFF THE COAST
RESULTING IN RETURN SOUTHERLY FLOW. PRECIP CHANCES INCREASE FRIDAY
AND SATURDAY AS THE NEXT FRONTAL SYSTEM APPROACHES THE AREA.

&&

.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
AHEAD OF T.S. HANNNA...IFR/MVFR CONDITIONS WITH THE LOWEST
CEILINGS/VSBYS ALONG THE IMMEDIATE COAST AS HIGH DEW POINT AIR
TRAVERSES THE COOLER NEAR SHORE WATERS.

HANNA WAS LOCATED OVER THE SOUTHERN DELMARVA EARLY THIS AFTERNOON
AND IS FORECAST TO TRACK NE INTO SRN NJ THIS EVENING AND THEN
ACROSS EASTERN LI AROUND MIDNIGHT. E/SE WINDS WILL BE STEADILY
PICKING UP THIS AFTERNOON WITH GUSTS UP TO 40 KT BETWEEN 23Z AND
06Z...POSSIBLY A BIT HIGHER AT KGON AND KISP. THE HIGHEST WINDS
WILL OCCUR ACROSS THE NYC AND COASTAL TERMINALS...WHICH ARE
FORECAST TO BE IN THE EASTERN SEMICIRCLE OF THE STORM. INLAND
LOCATIONS MAY GUSTS UP TO 35 KT AS HEAVY RAINS MIX DOWN STRONGER
WINDS FROM ALOFT. A BRIEF PERIOD OF LLWS IS ALSO FORECAST FOR
EARLY THIS AFTERNOON...PRIOR TO THE ONSET OF THE STRONGER WINDS.
AT 19Z...KEWR TERMINAL DOPPLER INDICATED SE WINDS OF 30 KT AT 1
KFT.

CIGS AND VSBYS WILL LOWER TO IFR AT ALL TERMINALS WITH THE ONSET
OF THE HEAVIEST RAINFALL LATE THIS AFTERNOON. LATEST RADAR IMAGERY
ALREADY SHOWS MODERATE TO HEAVY SHOWERS APPROACHING THE NYC
TERMINALS AND THE SOUTH SHORE OF LI. ISOLATED THUNDERSTORMS ARE
ALSO A POSSIBILITY...BUT ARE NOT MENTIONED DUE TO A LOW CONFIDENCE
OF OCCURRENCE.

WINDS SHIFT TO THE W/NW AROUND 05Z AND WILL GRADUALLY DIMINISH
DURING THE COURSE OF THE MORNING. BY 15Z SUN...WINDS WILL HAVE
DIMINISHED TO 10 TO 15 KT.

VFR CONDITIONS ARE FORECAST WITHIN 3 TO 6 HOURS OF THE LOW PASSING
TO THE NE (BY 10Z).

OUTLOOK FOR 18Z SUNDAY THROUGH THURSDAY...
HIGH PRESSURE AND VFR MONDAY. SHOWERS/TSTMS COULD PRODUCE SUB VFR
CONDITIONS TUE AND TUE NIGHT AHEAD OF AN APPROACHING COLD FRONT.
HIGH PRESSURE AND VFR CONDITIONS RETURN WED AND THU.

&&

.MARINE...
TROPICAL STORM HANNA IMPACTS THE WATERS TONIGHT AS IT TRACKS ACROSS
WESTERN OCEAN ZONES...THEN EASTERN LONG ISLAND SOUND TONIGHT.
BASED ON THE CURRENT AND CONSISTENT FORECAST TRACK...EXPECT LONG
PERIOD SOUTHERLY SWELLS TO CONTINUE INTO TONIGHT. SEAS WILL BUILD
QUICKLY THIS EVENING AS OBSERVED UPSTREAM...12 TO 16 FT...AND
TRANSITIONS TO MORE OF A COMBINED SEA AND SHORTER PERIOD.

WINDS INCREASE SIGNIFICANTLY THIS EVENING. BASED ON THE LATEST NHC
GUIDANCE...EXPECT 40 KTS WITH GUSTS CLOSE TO 50 KTS OVER OPEN OCEAN
WATERS. EASTERN LI SOUND SHOULD SEE SIMILAR WINDS...WITH SOMEWHAT OF
A DECREASE ACROSS THE WESTERN SOUND.

HIGH SURF AND DANGEROUS RIP CURRENTS PERSIST.

BOATERS ARE URGED TO REMAIN IN PORT WHILE TROPICAL STORM WARNINGS
ARE IN EFFECT...AND TO MONITOR NWS AND NHC STATEMENTS ON HANNA.

BRISK WEST WINDS EXPECTED SUNDAY MORNING BEHIND THE STORM...THEN
ABATE AS HIGH PRESSURE BUILDS IN THROUGH MONDAY. INCREASING
SOUTHERLY FLOW TUESDAY AHEAD OF NEXT FRONT.

WINDS AND SEAS ARE LIKELY TO REACH SCA CRITERION TUESDAY NIGHT INTO
EARLY WEDNESDAY AS A COLD FRONT SWEEPS THROUGH THE AREA. WINDS AND
SEAS SUBSIDE LATER ON WEDNESDAY AS HIGH PRESSURE BUILDS INTO THE
REGION. MARINE CONDITIONS ARE EXPECTED TO REMAIN BELOW SCA CRITERION
THROUGH THURSDAY.

&&

.HYDROLOGY...
RADAR ESTIMATES QUITE HIGH. WILL NEED TO KEEP AN EYE ON RADAR AND
RAINFALL RATES THROUGH ABOUT MIDNIGHT OR SO AS WE BEGIN TO FEEL
THE FULL AFFECTS OF TROPICAL STORM HANNA. RAINFALL RATES OF 2
INCHES PER HOUR QUITE POSSIBLE. RIVER AND STREAM RISES
ANTICIPATED. URBAN FLOODING ANTICIPATED AS WELL. EXPECT ADDITIONAL
2 TO 5 INCHES OF RAINFALL WITH LOCALLY HIGHER AMOUNTS.
AGAIN...HEAVIEST RAINFALL AXIS TO THE NW OF THE STORM. AS SUCH...NW
OF NYC SHOULD OBSERVE HIGHEST AMOUNTS.

&&

.TIDES/COASTAL FLOODING...
CURRENT DATA INDICATES THAT COASTAL FLOODING DUE TO HIGH TIDES
WILL NOT BE WIDESPREAD...AS ASTRONOMICAL TIDE LEVELS ARE
LOW...LIMITING THE IMPACT OF A PROJECTED 1 TO 2 FOOT TIDAL
DEPARTURE TO AT MOST LOW END MINOR FLOODING AT ISOLATED AREAS.
MOST TIDAL LOCATIONS IN THE REGION REQUIRE 2 TO 3 FT DEPARTURES
TO REACH MINOR FLOOD LEVELS. IN ADDITION...HIGH SURF OF 10 PLUS
FEET WILL PRODUCE BEACH EROSION ACROSS BEACHES ALONG THE SOUTH
SHORE OF LONG ISLAND LATER TODAY AND THIS EVENING.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...FLOOD WATCH THROUGH LATE TONIGHT FOR CTZ005>012.
     TROPICAL STORM WARNING FOR CTZ009>012.
     TROPICAL STORM WIND WARNING UNTIL 8 AM EDT SUNDAY FOR
     CTZ005>008.
NY...FLOOD WATCH THROUGH LATE TONIGHT FOR NYZ067>081.
     TROPICAL STORM WARNING FOR NYZ071>081.
     TROPICAL STORM WIND WARNING UNTIL 8 AM EDT SUNDAY FOR
     NYZ067>070.
NJ...FLOOD WATCH THROUGH LATE TONIGHT FOR NJZ002>006-011.
     TROPICAL STORM WARNING FOR NJZ005-006-011.
     TROPICAL STORM WIND WARNING UNTIL 8 AM EDT SUNDAY FOR
     NJZ002>004.
MARINE...TROPICAL STORM WARNING FOR ANZ330-335-338-340-345-350-353-355.
&&

SYNOPSIS...PW
NEAR TERM...PW
SHORT TERM...PW
LONG TERM...MAS
AVIATION...DW
MARINE...MAS/PW
HYDROLOGY...PW
TIDES/COASTAL FLOODING...PW
Hazardous weather outlook, Sep 6, 5:43 PM EDT, 35 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE UPTON NY
543 PM EDT SAT SEP 6 2008

CTZ009>012-NJZ005-006-011-NYZ071>081-071345-
SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-
SOUTHERN NEW LONDON-ESSEX-HUDSON-UNION-SOUTHERN WESTCHESTER-
NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-
QUEENS-NASSAU-NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-
SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
543 PM EDT SAT SEP 6 2008

...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...
...TROPICAL STORM WARNING IN EFFECT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   TROPICAL STORM WARNING.

TROPICAL SYSTEM HANNA WILL BRING HEAVY RAIN AND
TROPICAL STORM FORCE WINDS TO THE LOCAL AREA TONIGHT. ADDITIONAL
RAINFALL OF 2 TO 4 INCHES...WITH LOCALLY HIGHER AMOUNTS...IS EXPECTED.
AS SUCH...URBAN AND POOR DRAINAGE FLOODING IS EXPECTED...AND
RIVER FLOODING REMAINS A POSSIBILITY. PLEASE REFER TO NATIONAL
HURRICANE CENTER PRODUCTS FOR FURTHER DETAILS AND THE LATEST
NATIONAL WEATHER SERVICE FLOOD WATCH AND HURRICANE LOCAL STATEMENT
FOR MORE DETAILS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD
MEET NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ005>008-NJZ002>004-NYZ067>070-071345-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-WESTERN PASSAIC-BERGEN-EASTERN PASSAIC-ORANGE-
PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-
543 PM EDT SAT SEP 6 2008

...TROPICAL STORM WIND WARNING IN EFFECT UNTIL 4 AM EDT SUNDAY...
...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   TROPICAL STORM WIND WARNING.

TROPICAL SYSTEM HANNA WILL BRING HEAVY RAIN AND
TROPICAL STORM FORCE WINDS TO THE LOCAL AREA TONIGHT.
ADDITIONAL RAINFALL OF 2 TO 4 INCHES...WITH LOCALLY HIGHER
AMOUNTS....IS EXPECTED. AS SUCH...URBAN AND POOR DRAINAGE FLOODING IS
EXPECTED...AND RIVER FLOODING REMAINS A POSSIBILITY. PLEASE REFER
TO NATIONAL HURRICANE CENTER PRODUCTS FOR FURTHER DETAILS AND THE
LATEST NATIONAL WEATHER SERVICE FLOOD WATCH AND HURRICANE LOCAL
STATEMENT FOR MORE DETAILS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD
MEET NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-350-353-355-071345-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
543 PM EDT SAT SEP 6 2008

...TROPICAL STORM WARNING IN EFFECT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TROPICAL STORM WARNING.

TROPICAL SYSTEM HANNA WILL BRING TROPICAL STORM
FORCE WINDS AND ROUGH SEAS TO THE LOCAL WATERS TONIGHT. PLEASE
REFER TO NATIONAL HURRICANE CENTER PRODUCTS FOR FURTHER DETAILS
AND THE LATEST NATIONAL WEATHER SERVICE HURRICANE LOCAL STATEMENT
FOR MORE DETAILS.

IN ADDITION...LONG PERIOD SOUTHERLY SWELLS WILL PRODUCE ROUGH
SEAS AROUND INLETS AND JETTIES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD
MEET NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

In the hours before

Local storm report, Sep 6, 4:25 PM EDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE UPTON NY
425 PM EDT SAT SEP 06 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     TROPICAL STORM   YONKERS                 40.95N 73.87W
09/06/2008                   WESTCHESTER        NY   PUBLIC

            WIRES DOWN DUE TO WIND

&&

JMC
Special weather statement, Sep 6, 5:46 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
546 PM EDT SAT SEP 6 2008

CTZ005-009-NJZ002>006-011-NYZ067>073-062300-
NORTHERN FAIRFIELD-SOUTHERN FAIRFIELD-WESTERN PASSAIC-BERGEN-
EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-
BRONX-
546 PM EDT SAT SEP 6 2008

MODERATE TO HEAVY RAIN WITH EMBEDDED THUNDERSTORMS WILL MOVE
ACROSS SOUTHWEST CONNECTICUT...THE LOWER HUDSON VALLEY...NORTHEAST
NEW JERSEY...AND NORTHERN NEW YORK CITY THROUGH 700 PM. GENERALLY
RAIN RATES OF 1 TO 2 INCHES PER HOUR CAN BE EXPECTED. WIND GUSTS
AT TIMES WILL REACH UP TO 40 MPH. THIS COULD BRING DOWN SOME
TREES...ESPECIALLY IN AREAS WITH SATURATED GROUNDS.

CTZ006>008-010>012-NYZ074>081-062300-
NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-NORTHERN NEW LONDON-
SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-
546 PM EDT SAT SEP 6 2008

HEAVY RAIN WILL MOVE BACK INTO LONG ISLAND AND SOUTHEAST
CONNECTICUT OVER THE NEXT HOUR. WIND GUSTS COULD APPROACH 40 TO
45 MPH AT TIMES. THIS COULD BRING DOWN SOME TREES...ESPECIALLY IN
AREAS WITH SATURATED GROUNDS.
Local storm report, Sep 6, 5:51 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE UPTON NY
551 PM EDT SAT SEP 06 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     FLASH FLOOD      5 S SCARSDALE           40.92N 73.78W
09/06/2008                   WESTCHESTER        NY   TRAINED SPOTTER

            BRONX RIVER PARKWAY CLOSED NEAR COUNTY HIGHWAY 2

&&

JMC
Local storm report, Sep 6, 5:54 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE UPTON NY
554 PM EDT SAT SEP 06 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0552 PM     FLASH FLOOD      JERSEY CITY             40.71N 74.07W
09/06/2008                   HUDSON             NJ   EMERGENCY MNGR

            NUMEROUS ROADS BEING CLOSED DUE TO FLOODING

&&

JMC
Local storm report, Sep 6, 6:04 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE UPTON NY
604 PM EDT SAT SEP 06 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0253 PM     TROPICAL STORM   1 S UNION               40.68N 74.27W
09/06/2008                   UNION              NJ   FIRE DEPT/RESCUE

            LARGE TREE DOWN ON MONTICELLO STREET

0356 PM     TROPICAL STORM   1 S UNION               40.68N 74.27W
09/06/2008                   UNION              NJ   FIRE DEPT/RESCUE

            LARGE TREE DOWN ON MONTICELLO STREET

0402 PM     TROPICAL STORM   1 E BERKELEY HEIGHTS    40.68N 74.41W
09/06/2008                   UNION              NJ   LAW ENFORCEMENT

            LARGE TREE FELL THROUGH A ROOF, TAKING OUT A SKYLIGHT ON
            WENTWORTH AVENUE

0412 PM     TROPICAL STORM   1 SSE UNION             40.68N 74.26W
09/06/2008                   UNION              NJ   TRAINED SPOTTER

            TREES AND WIRES DOWN ON SALEM ROAD

0413 PM     TROPICAL STORM   1 SSE UNION             40.68N 74.26W
09/06/2008                   UNION              NJ   TRAINED SPOTTER

            TREES DOWN ON WHITEWOOD TERRACE

0518 PM     FLOOD            CARLE PLACE             40.75N 73.61W
09/06/2008                   NASSAU             NY   TRAINED SPOTTER

            3 INCHES OF STANDING WATER NEAR INTERSECTION OF NORTHERN
            STATE PARKWAY AND MEADOWBROOK STATE PARKWAY

0555 PM     FLASH FLOOD      1 W NEW ROCHELLE        40.92N 73.80W
09/06/2008                   WESTCHESTER        NY   PUBLIC

            HUTCHINSON RIVER PARKWAY CLOSED AT CROSS COUNTY PARKWAY

&&

JM
Local storm report, Sep 6, 6:10 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE UPTON NY
610 PM EDT SAT SEP 06 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     FLASH FLOOD      2 NE PORT CHESTER       41.02N 73.64W
09/06/2008                   FAIRFIELD          CT   TRAINED SPOTTER

            TWO FEET OF WATER ON PORTIONS OF SOUTH BEACH AVENUE AND
            ARCADIA ROAD IN GREENWICH

&&

JMC

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 6, 7:03 PM EDTFlash Flood WarningOKXLower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region, Southeastern Connecticut Planning Region6 hr
Sep 6, 7:40 PM EDTTornado WarningOKXGreater Bridgeport Planning Region50 min

Nearby

Flash Flood Warnings in Connecticut, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.